Will taking muscle relaxants such as Carisoprodol post workout reduce the lactic acid buildup after an intense session? I’m looking to be “back to normal” the next day. I really want to expedite the whole process when needed.
And yes…I stretch very well afterwards but sometimes it just isn’t enough.
My logic was that by relaxing the muscles it would provide the bloodflow an easier, less resistant way in-and-out of the area thus increasing the “flush” of lactic acid away from that area.
I don’t really catch the logic of using muscle relaxants to stall lactic acid production, but I’d say if you wanted to try it you should try it at home first. The side effects of muscle relaxants include things like dizziness and it’d be terrible to be on an exercise machine etc. and fall off because of it. From what I understand lactic acid is produced by working the muscles, so unless you want to work them less I don’t quite see how the muscle relaxant would help.
Despite the layout, that site is pretty good at explaining the workings of lactic acid. It’s difficult to say what would help when it is still under debate.
on: 5th March 08
I found some pills, V 2410 carisoprodol, and decided to take one. Now I LOVE vicodin, but i’m curious as to how this differs from that and if you think one is better than the other!
Well, first of all, Carisoprodol is a generic muscle relaxer. The two medications are for 2 complete different things. Sounds like you are taking them for, not the right reasons. You’re not going to LOVE them when you get hooked. I’d quit while you are ahead and don’t create a problem. Also, take too many and you could OD just like any other drug.
by: funny girl
on: 22nd December 09
The doctor took me off Durgesic Patches and gave me a medication called Soma (Carisoprodol) what is soma and does it have the same affects as a narcotic? This better not be one of those stupid muscle relaxers!
Well, I mean does it have narcotic affects? Why do they consider it to be habit forming if it’s just a muscle relaxent?
I’m really surprised your Dr. took you directly from a Duragesic patch to Soma, unless you were on a Duragesic patch for a short period of time post opperative? A Duragesic patch delivers Fentany which is a synthetic opiate pain killer that is 80 times stronger than Morphine. Soma is a muscle relaxant that has no opiate properties. Though technically not a narcotic it is now a scheduled medicine in most states because it is widely abused and addictive. It does give a euphoric effect especially when taken in a larger dose that 350mg which is the only dose it comes in, and when taken on an empty stomach. Fentanyl and the Duragesic patch are a second line drug that are usually only used for those that do not respond to heavy opiates such as Oxycontin, Diauladid and such. And to stop you cold turkey is odd unless this was a post operative short term situation. If you find yourself in withdrawal you need to tell you Doctor that you are “requesting” to be tapered down from the Fentanyl. If they do so it will probably by Duragesic to Percocet, to Vicodin then no opiates. Soma can be taken in conjunction with all the above as it works at blocking pain in a different manner than opiates. The only way I can see this change in meds is if you were on the patch very short term or your Doctor is suspecting abuse of the drug
on: 8th February 08
My friend took like 1300 mg of carisoprodol and I need to know what to do and if she’ll be okay.
Please, help me.
I’m worried as hell.
The dose is 350mg average… her heart could stop
on: 3rd January 11
ok so i had this bad cavity on the left side of my mouth and havent been able to chew on that side for 2 years now.well i finally went to the dentist and got it fixed and also got a wisdom tooth removed on the right side wich meant i could only chew on the left side now.well now i have this wicked pain in my jaw and i think it might be my muscle because of not really using it for 2 years.does that seem possible or could it be something else?also the pain didnt start for a couple of days after i started chewing on that side so the pain shouldnt be from the tooth,right?help!!
Sounds like TMJ to me, not from the tooth.
If you have not been using that side then yes suddenly using can cause problems. If the problem does not go away then I would get it evaluated.
I was just diagnosed with TMJ, so here is what I was told, eat soft foods, ice for inflammation and heat for the muscles,. Use moist heat on that side it works wonders. Use ibuprofen also it helps with the inflamation and pain.
on: 8th April 08
On my right leg Right under my hip theres a muscle that almost reaches from the bottom of ure hip and kind of goes down ure Thighs. Everytime i do a sprint for a race or when i play soccer that muscle just instantly tightens on me and hurts when i run. My coaches tell me that im not streching b4 i do my runs but i do some stretches. Any1 know whats wrong with it
I think you are just doning the wrong kind of streches. You sould try to do ones that work that area. I would advise doing butterflies for that spot.
on: 3rd May 08
I was recently prescribed darvocet and Soma for a chronic muscle pain condition. I used to take 4 per day, the max daily recommended dose. But when I saw my doctor he said that if needed I could take up to 6.
I looked online and in the literature and info out there, it says that the max dose per day of Soma [Carisoprodol] is 4.
My muscles really hurt bad and would like to take more if it is safe. But obviously don’t want to kill myself and realize that sometimes doctors mess up. I called the pharmacy and they just say follow your dr’s orders, so not much help.
I was wondering if anyone has experience with soma and if so, if you’ve ever taken or been prescribed more than 4 per day? Or even better, hopefully a nurse or doctor on here if that’s not hoping too much. thanks again everyone. i’ve posted a lot of questions lately and have gotten so many great and helpful answers.
The only reason i am questioning the doctor’s order is because the prescription has been being filled for over a year on refills, so the prescription instructions are the same on the bottle [take 4 a day as needed for pain].
but he verbally told me otherwise. and doctors are human and make mistakes. they are busy and may have made a mistake. i was hoping to hear from someone that has taken it, or knows otherwise.
also, i tried calling the doctor this morning but he is on vacation for 2 weeks.
It is okay to take 6 a day. I have taken that many for a long period of time. I know they have a long half life, they keep building up in your system so you dont want to take any more than that.
on: 23rd March 08
im curious of what would happen if a person took all of these at once, a xanax bar, a naproxen, a hydrocodone, carisoprodol 350 mg, and a Tizanidine 4 mg. i’m not sure what any of these pills do to you and im really not sure what taking them all at once will do, but i found them all together in a little bag in my brothers room and im wondering what would happen if he took them all?
Yes they are harmful.
I doubt he would die from taking all of them, but i suggest just flushing it down the toilet.
on: 2nd May 11
I am 15 yrs old I run track in high school and I just finished crosscountry training and we are about to start training for track. Since I started running my muscles start hurting really bad when I stop but I dont feel it while im running. Its not just when I run its whenever I use my legs for any activity other than walking. I am really fast and one of the best runners on my team but I feel like this pain is holding me back from being a real athlete. Ive been running for about 4 weeks now and I still cant move around freely without pain. The other kids on my team get sore when the run to but when they aren’t they are able to move around and play other sports freely. Is this normal or is something wrong?
15 years of age another 20 years to learn and train your body to reach peak performance. I think you might be running too hard. Therefore stay back a bit and jog, you do not have to win every race and running is all about pacing yourself. Too fast at 15, burnt out at 18!
on: 21st November 07
100 Lotrel 10/20mg?
100 Bisoprl/HCTZ 5/6.25mg?
100 Tricor 145mg?
100 Fluoxetine 20mg?
30/100 Carisoprodol 350mg?
60/100 Hydrocodone 5/500mg?
All the above all at ones?
Willy, whatever is going wrong around you please don’t do this.
Go to see a doctor or a counsellor or join a help group.
If all around you seems dark find a way to bring the light back into your life. I have been there and it was bad but things got better and I’m very glad that I gave it the time it needed.
I know people who have tried and failed and they say that it was the worse thing they could have done.
on: 24th October 07